PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

A characterization of $\boldsymbol {\Sigma }_{2}^{1}$ sets

Volume 236 / 2017

Janusz Pawlikowski Fundamenta Mathematicae 236 (2017), 45-49 MSC: Primary 03E15, 54H05. DOI: 10.4064/fm61-4-2016 Published online: 25 July 2016

Abstract

We show that a subset $X$ of a given Polish space $\mathcal X$ is $\boldsymbol{\Sigma}_{2}^{1}$ iff there is an open set $O\subseteq\mathcal X\times[\omega]^{\omega}$ such that $$ X=\{x\in\mathcal X\colon\exists r\in[\omega]^{\omega}\ \{x\}\times[r]^{\omega}\subseteq O\}. $$ This implies that if a set $U\subseteq\omega^{\omega}\times(\mathcal X\times[\omega]^{\omega})$ is universal for $G_{\delta}$ subsets of $\mathcal X\times[\omega]^{\omega}$, then the set of all $(v,x)\in\omega^{\omega}\times\mathcal X$ such that the section $U_{vx}$ has nonempty interior in the Ellentuck topology is universal for $\boldsymbol{\Sigma}_{2}^{1}$ subsets of $\mathcal X$. It follows that the $\sigma$-ideal of meager sets in the Ellentuck topology is not $\boldsymbol{\Sigma}_{2}^{1}$ on $G_{\delta}$, a fact established recently by Sabok (2012) with the help of Kleene’s Recursion Theorem.

Authors

  • Janusz PawlikowskiDepartment of Mathematics
    University of Wrocław
    Pl. Grunwaldzki 2/4
    50-384 Wrocław, Poland
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image